Mothering Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
3,949 Posts
Discussion Starter · #1 ·
Hi ya'll,
I am on effexor and I am not sure if having a baby or being on antidepressants (or something else) is giving me a low sex drive. I forgot to ask my dr about it today (figures, since I don't really think about it
)
This is our first baby. My husband and I had a whirlwind romance (we were engaged
only 6 weeks!!) and did not consumate our relationship until we were married...What I am trying to say is that we were together way above average then, and we are together much less now
I got pregnant 9 months after we wed. Our baby is 14 months now.
I noticed that excerise helps a little, but not much. I thought it was PPD in the beginning (and it was that too), but I feel really good now and my dr says he can tell that I am doing great (I even get to start lowering my dose in a few months!!!!) Please help...I want to keep our marriage healthy and I know my husband is feeling neglected
While I am at it, what is "normal" when you enter this season of your marriage?
 

·
Registered
Joined
·
367 Posts
Hi,
I wanted to let you know it is a common side effect of some antidepressants. I am not sure which ones but I bet someone will respond and let you know. You can also look up the side effects online if you want to do that. I am glad you are feeling better though that is really cool!
 

·
Registered
Joined
·
4,950 Posts
It's definitely a problem with SSRIs and I have found it is a problem post-baby anyway
 

·
Registered
Joined
·
1,606 Posts
I found that Lexapro basically killed my libido - even before dd was born. Unfortunately it's a pretty common sideffect of SSRI's - I have heard that Wellbutrin may be a little better from this point of view, but as I can't take it that's kinda intellectual anyway
:
 

·
Registered
Joined
·
32 Posts
As I understand most of the SSRI's have decreased libido as a side effect. I have heard that Wellbutrin does not do this. I've even heard of it being used in combination with an SSRI to boost libido. I hope you get to feeling better and perkier. :)
 

·
Registered
Joined
·
4,491 Posts
SSRI's definately decrease libido and cause other sexual problems- I had this experience with Zoloft (not for PPD) but not with Wellbutrin. I felt a lot better on Wellbutrin too.
 

·
Registered
Joined
·
1,173 Posts
Wellbutrin is not an SSRI and so is not supposed to have that effect on libido. But just a note that you're not supposed to nurse while on Wellbutrin, if you are nursing. I was on Wellbutrin and Zoloft before dd was born and noticed that it was better than being on Zoloft alone, but it hasn't been studied enough in breastfeeding moms for it to be considered safe.
 

·
Registered
Joined
·
2,916 Posts
Quote:

Originally Posted by bethwl
Wellbutrin is not an SSRI and so is not supposed to have that effect on libido.

Well, all the ads for Wellbutrin and Wellbutrin XL (or whatever it is) state clearly that there might be sexual side effects.

My husband was on Paxil many years ago, and the sexual side effects made him even MORE depressed; went from depressed to near suicidal b/c of it. The doctor wouldn't believe him so he went cold turkey off of Paxil, which was brutal, he says, but worth it for the "sexual side effects" to stop...

Anyway, it's common and I'm sure the insert to your pills says something about it. Might as well talk about it with the diagnosing doctor, see if s/he can give you something else. And don't forget therapy; my husband, after going through depression, is gung ho on doing therapy along with any drugs you might be taking, and feels that GPs prescribing things without *insisting* on therapy are pretty much doing malpractice.
 

·
Registered
Joined
·
2,800 Posts
Quote:

Originally Posted by bethwl
Wellbutrin is not an SSRI and so is not supposed to have that effect on libido. But just a note that you're not supposed to nurse while on Wellbutrin, if you are nursing. I was on Wellbutrin and Zoloft before dd was born and noticed that it was better than being on Zoloft alone, but it hasn't been studied enough in breastfeeding moms for it to be considered safe.
Hmmm...you may want to check out this thread on Wellbutrin & nursing:

http://www.mothering.com/discussions...ght=Wellbutrin
 

·
Registered
Joined
·
378 Posts
Wellbutrin helped me negate the side effects of Zoloft alone. I never did try Wellbutrin alone though. Lexapro worked better for me alone than anything - I got enough action going on to satisfy myself and my dear love - helps if you can both have a tender sense of humor as well. Sometimes we go through the motions with the loved one, because he needs it.
 
1 - 13 of 13 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top